Rhode Island, 2007Damaging Wind in Rhode Island, May 16, 2007
May 16, 2007 · NWS BOX · 1 event in 1 county or zone
Strong instability, moderate to strong wind shear, and the approach of a cold front set the stage for a widespread thunderstorm outbreak across Massachusetts, Connecticut, and Rhode Island on the 16th. The main result was wind damage to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong instability, moderate to strong wind shear, and the approach of a cold front set the stage for a widespread thunderstorm outbreak across Massachusetts, Connecticut, and Rhode Island on the 16th. The main result was wind damage to trees and power lines. This was the most widespread severe thunderstorm event of May 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at May 16, 3:50 PM EST, 50 minutes earlier.
Area forecast discussion, May 16, 3:50 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED MAY 16 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND THIS
EVENING...THEN MOVE OFF THE COAST OVERNIGHT. COOLER CONDITIONS WILL
PREVAIL THU. AN OCEAN STORM WILL DEVELOP OFF THE SOUTHEAST US COAST
THU...THEN MOVE NORTH UP THE EASTERN SEABOARD APPROACHING SOUTHERN
NEW ENG BY SAT. THIS STORM WILL LIKELY BRING AN EXTENDED PERIOD OF
RAIN AND A CHILLY NE WIND LATE THU NIGHT INTO SAT...ESPECIALLY NEAR
THE COAST. HIGH PRESSURE WILL BUILD INTO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WE HAVE EXTENDED TORNADO WATCH 277 UNTIL 7 PM AND EXPANDED IT INTO
KENT AND WASHINGTON COUNTIES IN RHODE ISLAND PER COORDINATION WITH SPC.
DESPITE OUTFLOW BOUNDARY/BACKDOOR FRONT DROPPING S AND INTRODUCING
COOLER AIR INTO NE CT...RI AND EASTERN MA...WE ARE MONITORING AN
IMPRESSIVE BOW ECHO MOVING E THROUGH CT AT THIS TIME WHICH WILL TRACK
THROUGH TOLLAND AND WINDHAM COUNTIES BEFORE REACHING RI BEFORE 7 PM.
OTHER PULSE TYPE ACTIVITY ALSO CONTINUES TO FIRE IN CENTRAL MA WHERE
STRONG MOISTURE CONVERGENCE IS TAKING PLACE...DESPITE MORE STABLE LOW
LEVELS. WE CLEARED CHESHIRE COUNTY NH AND FRANKLIN/HAMPSHIRE COUNTIES
IN MA WHICH ARE NO LONGER IN A THREAT FOR SEVERE WEATHER. WE MAY
CLEAR PARTS OF NORTHERN CT AS WELL ONCE THIS BOW ECHO MOVES THROUGH.
ACTIVITY WILL DIMINISH THIS EVENING...BUT SHOWERS/ISOLATED THUNDER
WILL PERSIST BEYOND VALID TIME OF WATCH.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
HEAVY RAFL WILL BE A THREAT ACROSS EASTERN ZONES TONIGHT AS COLD
FRONT PUSHES EWD ACROSS THE REGION. STRONG LOW LEVEL CONVERGENCE
ACTING ON HIGH PWATS GREATER THAN 1.5 WILL BRING HEAVY RAIN.
THUNDERSTORMS WILL ALSO BE LIKELY BUT INSTABILITY IS MAINLY ELEVATED
THIS EVENING IN THE EAST SO SEVERE THREAT IS MARGINAL.
SIGNIFICANT LOW CLOUDINESS WILL PERSIST IN THE WAKE OF THE FRONT AS
WINDS TURN TO THE NORTHEAST TONIGHT ACROSS THE REGION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THERE ARE STILL SIGNIFICANT MODEL DIFFERENCES WITH THE HANDLING OF
THE ANOMALOUS OCEAN STORM FRI/SAT AS AMPLIFYING UPPER TROF EVOLVES
INTO A CUTOFF LOW ACROSS MID ATLC REGION. GFS CONTINUES TO APPEAR
TOO FAST IN LIFTING STORM NWD GIVEN CUTOFF LOW DEVELOPING TO THE
SOUTH. NAM IS FURTHEST SOUTH WITH STORM AT 12Z SAT. THE PREFERRED
SOLUTION IS A BLEND OF EC/UK/GGEM WHICH MOVES STORM NWD TO VICINITY
OF SE NEW ENG COAST BY 12Z SAT.
BASED ON THIS TRACK...HEAVIEST RAINFALL WOULD LIKELY BE CONFINED TO
EASTERN NEW ENGLAND AND SO WE WILL HAVE HIGHEST POPS IN THIS AREA
THROUGH SAT. RAIN WILL LIKELY OVERSPREAD COASTAL SE NEW ENG LATE
THU NIGHT AS INVERTED TROF SETS UP SOUTH AND EAST OF NEW ENG WITH
ISENTROPIC LIFT DEVLEOPING. HOW FAR WEST THE RAIN GETS IS STILL
UNCERTAIN BUT IT DOES APPEAR THE PERIOD OF HEAVIEST RAIN WILL BE FRI
AND FRI NIGHT AS NELY LOW LEVEL JET INCREASES AHEAD OF COASTAL
STORM. IT WILL BE UNSEASONABLY CHILLY ON FRI WITH TEMPS ONLY IN THE
UPPER 40S TO LOWER 50S.
SINCE THIS STORM HAS A TROPICAL CONNECTION...HEAVY RAINFALL IS
EXPECTED AND RAINFALL AMOUNTS COULD EASILY APPROACH 2-3 INCHES.
THE FORECAST DOES NOT GET MUCH CLEARER BEYOND SAT. NAM/EC ACTUALLY
IN AGREEMENT IN ROTATING STORM WWD INTO MID ATLC REGION LATE SAT/SAT
NIGHT WITH DRY SLOT MOVING IN. UKMET MOVES STORM NWD THRU SNE BY
12Z SUN WHILE GGEM HAS IT FURTHEST SOUTH NEAR LONG ISLAND WITH RAIN
PERSISTING THROUGH SAT NIGHT.
WE PREFER FURTHER SOUTH ECMWF SOLUTION AS SPRINGTIME CUTOFFS ARE
NORMALLY SLOW TO LIFT NWD. THIS WOULD SUGGEST RAINFALL WILL
GRADUALLY TAPER OFF DURING SAT WITH SLOWLY IMPROVING CONDITIONS INTO
SUN...BUT INSTABILITY SHOWERS ASSOCIATED WITH CUTOFF WOULD LIKELY
PERSIST.
IF ECMWF IS CORRECT...IT WOULD REMAIN UNSETTLED ON MON WITH
CONTINUED NE FLOW BUT WE TOOK THE OPTIMISTIC ROUTE OF THE UKMET/GGEM
AND KEPT IT DRY. MED RANGE GUIDANCE IN AGREEMENT THAT HIGH PRESSURE
WILL BUILD INTO NEW ENGLAND TUE/WED WITH MOSUNNY SKIES EXPECTED.
TEMPS SHOULD BE NEAR SEASONABLE NORMS TUE/WED AS SIFNIFICANT WARMTH
WILL REMAIN TO THE WEST CLOSER TO UPPER RIDGE AXIS.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THUNDERSTORMS CROSSING THROUGH SOUTHERN NEW ENGLAND OVER THE NEXT
SEVERAL HOURS WILL BRING VISIBILITY AS LOW AS 1/2 MILE. WINDS GUSTS
OF 25 TO 35 KTS HAVE BEEN COMMON IN THE VICINITY OF THUNDERSTORMS.
IN ADDITION...A GUST FRONT CROSSING THROUGH SOUTHEAST MASSACHUSETTS
INCLUDING CAPE COD BETWEEN 4 AND 6 PM WILL BRING ABRUPT WIND GUSTS
TO 35 KTS.
THUNDERSTORMS ARE EXPECTED TO DIMINISH TO SCATTERED SHOWERS THIS
EVENING. SKY CONDITIONS WILL DETERIORATE TO IFR AND LOCALLY LIFR
THIS EVENING. CEILINGS TOMORROW WILL CLIMB TO MVFR AROUND MID
MORNING THURSDAY...EXCEPT FOR CAPE COD AND THE ISLANDS WHERE LOWER
CEILINGS WILL REMAIN.
OUTLOOK THURSDAY NIGHT THROUGH MONDAY...WIDESPREAD MVFR/IFR
CONDITIONS DEVELOPING LATE THU NIGHT THROUGH SAT...ESPECIALLY NEAR
THE COAST AS OCEAN STORM LIFTS NWD UP THE COAST. CONDITIONS MAY
IMPROVE TO MVFR/VFR BY SUN WITH VFR EXPECTED ON MON.
&&
.MARINE...
SHORT TERM...SMALL CRAFT ADVISORIES ARE POSTED FOR THE SOUTHERN
WATERS TODAY AND FOR ALL WATERS TONIGHT. GUSTY SW WINDS WILL REACH
20-30 KNOTS TODAY. NORTHEAST WINDS UP TO 20 TO 30 KNOTS WILL SNEAK
DOWN THE COAST INTO THE MERRIMACK TO PLYMOUTH WATERS LATE THIS
AFTERNOON AND TONIGHT.
A COLD FRONT WILL LIKELY TRIGGER A SQUALL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON...EXITING THE COASTAL WATERS BETWEEN 7
PM AND 10 PM. HAIL AND DAMAGING WINDS ARE POSSIBLE...ALTHOUGH IT
WILL LIKELY BE STRONGEST OVER THE INTERIOR SECTIONS OF SOUTHERN NEW
ENGLAND DURING THE AFTERNOON. THE ACTUAL FRONT WILL EXIT THE WATERS
BY EARLY THU.
LONG TERM...THERE IS LOTS OF UNCERTAINTY WITH WIND/SEAS THU NIGHT
THROUGH SUN DUE TO MODEL SPREAD WITH OCEAN STORM. LEANING TOWARD EC
SOLUTION WOULD SUGGEST AT LEAST SMALL CRAFT ADVISORY NE WINDS LATE
THU NIGHT INTO SAT WITH BUILDING SEAS DURING THIS PERIOD...BUT
CONDTIONS WILL DEPEND ON EXACT TRACK OF THIS STORM.
&&
.TIDES/COASTAL FLOODING...
THE EARLY SAT MORNING HIGH TIDE CYCLE APPEARS TO BE MOST VULNERABLE
TO SOME SPLASHOVER ALONG EAST COASTAL MA WITH PERIOD OF NE WIND
GUSTS 25-30 KTS AND ASTRONOMICAL BOS TIDE AT 11.8 FEET.
HOWEVER...THE EXTENT AND MAGNITUDE OF ANY FLOODING IS VERY UNCERTAIN
AT THIS TIME DUE TO MODEL DIFFERENCES IN THE EVOLUTION OF THE OCEAN
STORM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ232>235-
237-250-254-255.
&&
SYNOPSIS...KJC
NEAR TERM...NMB/JWD
SHORT TERM...NMB
LONG TERM...KJC
AVIATION...KJC/NMB
MARINE...KJC/NMB
TIDES/COASTAL FLOODING...KJCHazardous weather outlook, May 16, 3:43 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT WED MAY 16 2007
ANZ230>237-250-254-255-MAZ002-003-005>008-010-013>024-026-NHZ011-012-
015-RIZ005-007-172045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-NEWPORT RI-
443 PM EDT WED MAY 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN
RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL
WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF
NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON
SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF
EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM
FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS
STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
CTZ002>004-MAZ004-009-011-012-RIZ001>004-006-008-172045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI-
443 PM EDT WED MAY 16 2007
...TORNADO WATCH 277 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL
WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF
NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON
SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF
EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM
FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS
STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 16, 3:02 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT WED MAY 16 2007
MAZ005-013-015-016-162030-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SUFFOLK MA-WESTERN
NORFOLK MA-
402 PM EDT WED MAY 16 2007
...STRONG THUNDERSTORM ENTERING WESTERN NORFOLK COUNTY...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL NEAR OF MEDWAY...MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
MILLIS AND MEDFIELD BY 410 PM EDT...
NORWOOD AND WESTWOOD BY 420 PM EDT...
BRAINTREE AND RANDOLPH BY 430 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.
JWD
Special weather statement, May 16, 3:19 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
419 PM EDT WED MAY 16 2007
CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-162130-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WINDHAM CT-
419 PM EDT WED MAY 16 2007
...SCATTERED THUNDERSTORMS IN SOUTHERN NEW ENGLAND...
AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS SCATTERED FROM THE CONNECTICUT RIVER
VALLEY TO THE WORCESTER HILLS...MOVING NORTHEAST AT 40 MPH.
THESE STORMS WILL CONTINUE TO MOVE THROUGH MUCH OF INTERIOR SOUTHERN
NEW ENGLAND THROUGH 6 PM...WITH THE POTENTIAL TO PRODUCE DAMAGING
WINDS...LARGE HAIL...FREQUENT LIGHTNING AND POSSIBLY A TORNADO.
FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH.
A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND
CHESHIRE COUNTY NEW HAMPSHIRE.
JWD
Special weather statement, May 16, 3:36 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT WED MAY 16 2007
CTZ002>004-MAZ004-011-012-RIZ001-162130-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST
PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
436 PM EDT WED MAY 16 2007
...STRONG THUNDERSTORMS MOVING THROUGH NORTH CENTRAL CONNECTICUT AND
ADJACENT PARTS OF WESTERN MASSACHUSETTS...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BRIMFIELD MASSACHUSETTS TO SOUTH
WINDSOR CONNECTICUT...MOVING NORTHEAST AT 45 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND
SMALL HAIL...IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING.
THUNDERSTORMS WILL BE NEAR...
WALES AND SPENCER BY 450 PM EDT...
STURBRIDGE AND HOLLAND BY 500 PM EDT...
SCOTLAND AND PLAINFIELD BY 510 PM EDT...
FOSTER AND KILLINGLY BY 520 PM EDT...
UPTON AND UXBRIDGE BY 530 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH.
A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT...
NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND
CHESHIRE COUNTY NEW HAMPSHIRE.
JWD
Special weather statement, May 16, 4:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT WED MAY 16 2007
MAZ005-014-162130-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-
506 PM EDT WED MAY 16 2007
...STRONG THUNDERSTORM APPROACHING CENTRAL MIDDLESEX COUNTY...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF HUDSON...MOVING NORTHEAST AT 45
MPH.
WHILE THIS STORM IS EXPECTED TO WEAKEN AS IT REACHES MIDDLESEX
COUNTY...IT WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS TO 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
STOW AND MAYNARD BY 520 PM EDT...
BEDFORD AND BILLERICA BY 530 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.
JWD
Special weather statement, May 16, 4:32 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT WED MAY 16 2007
MAZ005-012>015-162215-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER
MA-SUFFOLK MA-WESTERN NORFOLK MA-
532 PM EDT WED MAY 16 2007
...STRONG THUNDERSTORMS HEADING FOR METRO BOSTON...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH FROM WESTBOROUGH TO DOUGLAS...MOVING EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
WHITINSVILLE AND UXBRIDGE BY 540 PM EDT...
WESTON AND WAYLAND BY 550 PM EDT...
CAMBRIDGE AND WATERTOWN BY 600 PM EDT...
CHARLESTOWN AND CHELSEA BY 610 PM EDT...
MILTON...NORWOOD AND SHARON BY 620 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH.
JWD
Local storm report, May 16, 4:40 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SHREWSBURY 42.30N 71.72W
05/16/2007 WORCESTER MA AMATEUR RADIO
6 INCH DIAMETER BRANCHES DOWN ON PROSPECT STREET
0300 PM TSTM WND DMG SUTTON 42.15N 71.77W
05/16/2007 WORCESTER MA AMATEUR RADIO
TREE FELL ON COMMUNICATIONS TOWER
0320 PM TSTM WND DMG NORTHBOROUGH 42.31N 71.65W
05/16/2007 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES AT COLLINS ROAD
0320 PM FLOOD SHREWSBURY 42.30N 71.72W
05/16/2007 WORCESTER MA AMATEUR RADIO
CARS IN FLOOD WATERS AT MAINE AVENUE
0321 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
05/16/2007 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN
0334 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
05/16/2007 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON CARL ROAD AND NORTH STREET
0335 PM FLOOD WORCESTER 42.27N 71.81W
05/16/2007 WORCESTER MA AMATEUR RADIO
SEVERAL CARS TRAPPED IN 6 FEET OF WATER AT CAMBRIDGE AND
ATKINSON STREET
0354 PM NON-TSTM WND DMG WHITMAN 42.08N 70.93W
05/16/2007 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON WASHINGTON STREET
0354 PM NON-TSTM WND DMG MANSFIELD 42.02N 71.22W
05/16/2007 BRISTOL MA AMATEUR RADIO
11 TREES AND WIRES DOWN
0355 PM NON-TSTM WND DMG WEST BRIDGEWATER 42.02N 71.00W
05/16/2007 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ACROSS ROAD ON PLEASANT STREET
0400 PM NON-TSTM WND DMG HALIFAX 41.98N 70.87W
05/16/2007 PLYMOUTH MA AMATEUR RADIO
TREES AND WIRES DOWN
0400 PM FLOOD WORCESTER 42.27N 71.81W
05/16/2007 WORCESTER MA AMATEUR RADIO
SOUTHGATE AND SOUTH STREET FLOODED AND IMPASSIBLE
0503 PM TSTM WND DMG EAST WINDSOR 41.85N 72.60W
05/16/2007 HARTFORD CT AMATEUR RADIO
LARGE BRANCHES DOWN. PART OF ROUTE 140 CLOSED
0505 PM HAIL WORCESTER 42.27N 71.81W
05/16/2007 M0.88 INCH WORCESTER MA AMATEUR RADIO
0525 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
05/16/2007 TOLLAND CT AMATEUR RADIO
MANY TREES DOWN
0525 PM TSTM WND DMG POMFRET 41.90N 71.97W
05/16/2007 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN.
&&
BABCOCKThunderstorm Wind, Providence
- When
- May 16, 4:40 PM EST to 4:50 PM EST
- Where
- Providence County, Burrillville to Cumberland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.980, -71.720
A bow echo downed several trees in Burrillville, Pawtucket, and Cumberland.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Massachusetts, May 16, 2007$312,000 · 50 kt wind · 8 events
- Tornado and Hail in Illinois, May 16, 2007$75,000 · EF0 · 5 events
- Flooding in Vermont, May 16, 2007$80,000 · 3 events
- Hail and Damaging Wind in New Mexico, May 16, 2007$65,000 · 1.75 in hail · 4 events
- Lightning Strike in Colorado, May 16, 2007$70,000 · 1 event
- Flash Flood in Texas, May 16, 2007$50,000 · 1 event
- Damaging Winds in New Jersey, May 16, 20072 injured · 63 kt wind · 18 events
- Tornado and Damaging Winds in Connecticut, May 16, 2007EF1 · 9 events
- Hail and Damaging Winds in Maryland, May 16, 2007$28,000 · 52 kt wind · 9 events
- Marine Strong Wind in North Atlantic Coastal Waters, May 16, 20073 injured · 1 event
- Damaging Winds in New Jersey, May 16, 200756 kt wind · 11 events
- Damaging Wind in Alabama, May 16, 2007$15,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34150.